Family and Caregiver Schizophrenia Discussion Forum

Depot wearing off

Hello again ,
My son has quite recently started on haldol depot 100mg. He stayed at my parents (150 miles away) while my husband and I had a holiday.

His dr and nurse agreed that we could delay the depot , ended up 4 days late but I think it was wearing off sooner , not entirely familiar with the med yet.
He had a beer at my parents house while we were away , he said that they must’ve let someone in their house during that night when he was asleep as he would up and felt someone had altered his arms ?
He’s also said my dad made a gesture to his throat and my son said that was a warning that he was going to get his throat slit.
He also says he is going to be killed by a jihadist extremist :disappointed_relieved:
He has absolutely no insight and venomously denies all possibilities of him having an illness .
He comes up with that his soul was sold or we let it be sold etc .

Is it common for our loved ones to feel part of them either physically or emotionally part of their self , their being to have been taken away?
He is animated , hates all the doctors says they are all fake .
He’s on a community treatment order and has as much said that as it’s fake that when he’s taken off it he will not go to get his depot nor take meds.

He was angry today after returning from his Inu appointment as they said they thought it should be increased in dosage .

I don’t even know what I’m meaning to ask sorry :neutral_face: just again at times I struggle with this when he holds it against us saying we put him in a “mental “ hospital :frowning: Which he has been discharged from now almost three years.

I hope I see an improvement in the next few days now he’s had the depot again .
Thanks for reading if you got this far .

1 Like

Hi Jane. I’m not sure how many months of depot your son has had so far, but things didn’t even out for our son until after many months. Our son needed one more hospitalization (his choice) after about 5 months of injections. At that point his dosage was increased.

For us, after that last hospitalization, it took a while (about 10 months) of depot meds at the highest dose, to get to the comfortable, stable place we are today. Every month on the depot has made a difference.

His depot dosage was decreased back to the original dosage about 3 months ago. He still has symptoms, but he’s generally calm. This may be as good as it gets for us, but it is what it is.

And, I’m soooo glad for you that you had a holiday!!!

3 Likes

You know, as I read back my response, I realized it doesn’t really sound much like a success story. I suppose to 99.99 percent of the world it would sound like just the opposite. It’s strange how time changes us. Maybe I actually am slowly starting to reach that thing called “acceptance”.

Some how, oddly, I still feel fortunate with the progress… At least today I do.

6 Likes

I’m sorry you’re going through all this. It’s so hard to know what to do sometimes. It sounds to me like increasing his depot is a really good idea as it doesn’t seem to be doing enough where he’s at. My son has taken another AP in pill form to help if his shot isn’t enough until it gets increased. Actually, at this point my son is on Invega Sustenna depot and also takes a small dose of Vraylar and a very small dose of paliperidone. It seems something with him needs adjusted every 4 to 6 months. When he’s not feeling great he starts talking about wanting to go live in a car and go off his meds! I can tell immediately things are going downhill. Otherwise, although he hates medicine, he doesn’t fight it much.

Also, when we’ve had the choice of going early or late for a shot, I always choose a few days early. That might not have been a choice for you this time but I know my son’s depot wears off at about 4 weeks.

I hope things get better very soon for you! Hang in there!

2 Likes

Thanks so much JulieAnn . I thing definately going slightly earlier for the depot is the best option should it arise in future . Your right this time it wasn’t an option.

I’m glad you son seems stable on this combination of meds.
My son was previously on ability pill for over a year then before it paliperidone .
Thanks JulieAnn for your support.
I love the folks on here.

3 Likes

Thank you Day-by-day
Your post when I read it makes perfect sense and it actually does sound like a success story, I totally get what you mean though as in we become re conditioned to what we are grateful for in terms of improvement and success.
You are doing just great.

My son started on haldol only a couple of months back, he had the liquid while starting on a low dose. He’s only really and the 100mg dose twice.
Thank you regarding the holiday , we actually weren’t far from you, we went to Orlando ! Loved it and had a fabulous break, we felt “normal”
Knowing my son was happy and safe with my parents and our dog back here too.

3 Likes

Thankscfor all the support from everyone on this forum. My son is on invega 100mg every 4 weeks. He keeps telling me how horiffic this poison is and how we could having done this to him. I don’t think he will ever have any insight. This is so sad and the stress is just undiscribeble.

Yes margi I totally get what you are saying. Thinking of you.

Its kind of a funny thing, sad-funny - my son has been on clozapine for - gosh, maybe 3 years now, and he still sometimes gets annoyed that I ‘coerce him’ to take it. But he still takes it every day, so I guess I am just over his expressions of resentment about it. Its kept him stable enough to remain in a setting he wants to be in, and out of the hospital.

2 Likes

My son has been on Invaga Sustaina 75 mg next week he will be getting Invega Trinza 350 mg I’m worried that this is to strong he also was taking 200mg of seriquel the doctor is taking him of the seriquel and putting him on ability 15mg he is also taking a drug for the sidefects. Sometimes I feel there is just no hope. I can’t talk with any one in my family they just don’t understand.